Alert archive / New York / Lake Effect Snow Advisories in 2016

Lake Effect Snow Advisory 12, NWS Buffalo, NY

January 26, 2016Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this lake effect snow advisory at Jan 26, 2016, 9:24 PM EST for Jefferson County, Lewis County, Oswego County, New York. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2016, 9:24 PM EST (02:24 UTC)
Expired
Jan 27, 2016, 9:49 AM EST
In force
12 hr
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1464 m above ground
0-6 km bulk shear
101 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

337 
WWUS41 KBUF 270224
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
924 PM EST TUE JAN 26 2016

NYZ006>008-271030-
/O.NEW.KBUF.LE.Y.0012.160127T0224Z-160127T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
924 PM EST TUE JAN 26 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY.

* LOCATIONS...JEFFERSON...LEWIS...AND OSWEGO COUNTIES. GREATEST
  ACCUMULATIONS WILL FOCUS ON THE HIGHER TERRAIN OF THE TUG HILL
  PLATEAU.

* TIMING...THROUGH LATE WEDNESDAY MORNING.

* ACCUMULATIONS...3 TO 5 INCHES OVERNIGHT AND 1 TO 2 INCHES
  WEDNESDAY LEADING TO TOTALS OF 4 TO 7 INCHES IN PERSISTENT
  SNOWS.

* WINDS...WEST 15 TO 25 MPH PRODUCING SOME BLOWING AND DRIFTING
  SNOW.

* VISIBILITIES...LESS THAN A HALF MILE AT TIMES.

* IMPACTS...ACCUMULATING SNOW AND SOME BLOWING SNOW WILL RESULT IN
  DIFFICULT TRAVEL AT TIMES WITH SNOW COVERED ROADS AND POOR
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

HITCHCOCK
3 follow-up statements
875 
WWUS41 KBUF 270851
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EST WED JAN 27 2016

NYZ006>008-271500-
/O.CON.KBUF.LE.Y.0012.000000T0000Z-160127T1500Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
351 AM EST WED JAN 27 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING...

* LOCATIONS...JEFFERSON...LEWIS...AND OSWEGO COUNTIES. GREATEST 
  ACCUMULATIONS WILL FOCUS ON THE HIGHER TERRAIN OF THE TUG HILL 
  PLATEAU.

* TIMING...THROUGH LATE THIS MORNING.

* ACCUMULATIONS...ADDITIONAL 3 TO 5 INCHES OF SNOW LEADING TO
  TOTALS OF 4 TO 7 INCHES IN THE MOST PERSISTENT SNOW BANDS.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...LESS THAN A HALF MILE AT TIMES.

* IMPACTS...ACCUMULATING SNOW AND SOME BLOWING SNOW WILL RESULT 
  IN DIFFICULT TRAVEL AT TIMES WITH SNOW COVERED ROADS AND POOR 
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

THOMAS
200 
WWUS41 KBUF 271056
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
556 AM EST WED JAN 27 2016

NYZ007-008-271500-
/O.UPG.KBUF.LE.Y.0012.000000T0000Z-160127T1500Z/
/O.NEW.KBUF.LE.W.0005.160127T1056Z-160127T1500Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
556 AM EST WED JAN 27 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...JEFFERSON AND LEWIS COUNTIES. GREATEST ACCUMULATIONS
  WILL FOCUS ACROSS SOUTHERN JEFFERSON AND THE TUG HILL. 

* TIMING...THROUGH LATE THIS MORNING.

* ACCUMULATIONS...ADDITIONAL 4 TO 6 INCHES OF SNOW THROUGH THE
  MORNING...LEADING TO STORM TOTALS OF 6 TO 12 INCHES. 

* WINDS...WEST 10 TO 25 MPH.

* VISIBILITIES...AS LOW AS A QUARTER OF A MILE AT TIMES. 

* IMPACTS...ACCUMULATING SNOW AND BLOWING SNOW WILL RESULT IN
  DIFFICULT TRAVEL AT TIMES WITH SNOW COVERED ROADS AND POOR
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE
THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY
VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND
USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT
BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES
AND WATER HEATERS.

&&

$$

NYZ006-271500-
/O.CON.KBUF.LE.Y.0012.000000T0000Z-160127T1500Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
556 AM EST WED JAN 27 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING...

* LOCATIONS...OSWEGO COUNTY.

* TIMING...THROUGH LATE THIS MORNING.

* ACCUMULATIONS...ADDITIONAL 2 TO 4 INCHES OF SNOW LEADING TO
  TOTALS OF 4 TO 6 INCHES IN THE MOST PERSISTENT SNOW BANDS.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* VISIBILITIES...AS LOW AS A QUARTER OF A MILE AT TIMES. 

* IMPACTS...ACCUMULATING SNOW AND SOME BLOWING SNOW WILL RESULT 
  IN DIFFICULT TRAVEL AT TIMES WITH SNOW COVERED ROADS AND POOR 
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN
BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING
TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG
BUFWX

&&

$$

THOMAS
959 
WWUS41 KBUF 271449
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
949 AM EST WED JAN 27 2016

NYZ007-008-271600-
/O.CAN.KBUF.LE.W.0005.000000T0000Z-160127T1500Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
949 AM EST WED JAN 27 2016

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW WARNING.

HEAVY LAKE EFFECT SNOW HAS ENDED ACROSS THE AREA THIS MORNING.

$$

NYZ006-271600-
/O.CAN.KBUF.LE.Y.0012.000000T0000Z-160127T1500Z/
OSWEGO-
INCLUDING THE CITY OF...OSWEGO
949 AM EST WED JAN 27 2016

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY.

HEAVY LAKE EFFECT SNOW HAS ENDED ACROSS THE AREA THIS MORNING.
SOME LIGHT SNOW SHOWERS WILL LINGER INTO THE EARLY AFTERNOON...
BUT ANY ADDITIONAL ACCUMULATIONS WILL ONLY BE AROUND ANOTHER INCH
OR SO.

$$

CHURCH

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 26, 6:44 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jan 26, 6:44 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
644 PM EST TUE JAN 26 2016

.SYNOPSIS...
GUSTY WINDS THIS EVENING WILL USHER IN A RETURN TO MORE SEASONABLE
TEMPERATURES FOR THE BALANCE OF THE WORK WEEK... ALONG WITH SOME
LAKE SNOWS EAST OF THE LAKES LATER TONIGHT AND WEDNESDAY...AND AGAIN
THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
BEHIND A COLD FRONT THAT SWEPT ACROSS THE REGION EARLIER TODAY...
CONTINUED COLD AIR ADVECTION WILL USHER IN COOLER TEMPERATURES AND A
TRANSITION TO LAKE EFFECT SNOWS EAST AND SOUTHEAST OF THE LAKES LATE
TONIGHT INTO WEDNESDAY. WINDS WILL REMAIN GUSTY THROUGH THIS EVENING
WITH GUSTS OF 30-35 KNOTS NORTHEAST OF LAKES ERIE AND ONTARIO...BUT
THE STRONGER ADVISORY GUSTS OF EARLIER TODAY HAVE ENDED. WITH THAT
IN MIND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE ON TIME. WINDS
WILL DIMINISH FURTHER AFTER MIDNIGHT AS THE SURFACE LOW MOVES OFF
INTO THE CANADIAN MARITIMES AND WINDS ALOFT DIMINISH.

COLD AIR BEHIND THIS SYSTEM IS FAIRLY MARGINAL... 850MB TS IN THE -6
TO-8C RANGE THIS EVENING. THERE WAS SOME CONCERN FOR FREEZING
DRIZZLE GIVEN FORECAST SOUNDINGS SHOWING TEMPERATURES MARGINALLY
COLD ENOUGH AT THE TOP OF THE CLOUD LAYER THIS EVENING FOR ICE
NUCLEI. THE PRECIP WHICH HAS RECENTLY EXPANDED ACROSS WESTERN NY IS
FALLING MAINLY IN THE FORM OF FLURRIES AT OBSERVING SITES...SO IT
APPEARS THE COLUMN IS COLD ENOUGH TO SUPPORT ICE IN THE CLOUD LAYER
WHICH HAS ESSENTIALLY ENDED THE POTENTIAL FOR FREEZING DRIZZLE.

LATER TONIGHT A REINFORCING SHOT OF COLD AIR ARRIVES WITH ANOTHER
UPPER-LEVEL TROUGH PASSAGE AND THE WINDS TURN MORE W THEN WNW INTO
WEDNESDAY MORNING. TEMPERATURES WILL FINALLY FALL MORE INTO THE -8 TO
-12C RANGE AT 850 BY EARLY WEDNESDAY MORNING AND THROUGH THE DAY
MONDAY. THIS FINALLY PUSHES TEMPERATURES COLDER INTO THE DENDRITIC
GROWTH ZONE AND INCREASES SYNOPTIC MOISTURE WITH THE SECONDARY WAVE.
EXPECT LAKE EFFECT SNOWS WILL RAMP UP OVER THE SECOND HALF OF THE
NIGHT... WITH A MORE UNIFIED SINGLE BAND OFF LAKE ONTARIO... AND
MORE DISORGANIZED MULTIBANDS IN THE WESTERLY FLOW OFF LAKE ERIE.
INITIALLY LAKE ONTARIO LAKE EFFECT WILL START OVER THE TUG HILL
EARLY WEDNESDAY MORNING.. THEN SHIFT SOUTHWARD INTO OSWEGO AND
NORTHERN CAYUGA COUNTIES BY MID MORNING WEDNESDAY. GIVEN THE
MOVEMENT OF THE BAND... FORECAST SNOWFALL AMOUNTS RANGE FROM 3 TO 5
INCHES FOR ANY ONE LOCATION... WITH NO 12 HOUR PERIODS OF SNOWFALL
GREATER THAN 4 INCHES. THE GREATEST AMOUNTS WILL BE FOUND IN A
RELATIVELY SMALL REGION OF THE TUG HILL PLATEAU WITH AN ADDED BOOST
FROM UPSLOPE FLOW. THUS HAVE DECIDED TO HOLD OFF ON AN ADVISORY.
FOR LAKE ERIE...HIGHEST SNOWFALL AMOUNTS WILL BE OVER THE CHAUTAUQUA
RIDGE WITH 2 TO 3 INCHES OF SNOW LIKELY...WITH AMOUNTS TAPERING OFF
INTO INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER OF 1 TO 2
INCHES. OUTSIDE OF THESE LAKE EFFECT AREAS...THERE WILL BE JUST A
CHANCE FOR SOME LIGHT SNOW SHOWERS...BUT LITTLE TO NO ACCUMULATION.

INTO WEDNESDAY AFTERNOON... LOW-LEVEL RIDGING AND DRIER AIR ALOFT
WILL BE NOSING INTO THE AREA AND THIS WILL DECREASE THE LAKE EFFECT
SNOWS EAST OF THE LAKES. THE LAKE EFFECT WILL TAPER OFF TO LIGHT
SNOW SHOWERS AND AREAS OF LAKE CLOUDINESS EAST OF THE LAKES BY LATE
WEDNESDAY. OTHERWISE... MOST AREAS WILL SEE MOSTLY CLOUDY SKIES WITH
A FEW BREAKS OF SUN ESPECIALLY BY LATER IN THE DAY.

TEMPERATURES WILL BE IN THE MID 20S TONIGHT AND WILL ONLY RECOVER
INTO THE LOW 30S/UPPER 20S ON WEDNESDAY.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
NOT TOO BAD A START TO THE SHORT TERM PERIOD AS A TRANSIENT SURFACE
RIDGE BUILDS RAPIDLY INTO THE AREA WEDNESDAY NIGHT. THE ASSOCIATED
INFLUX OF DRY AIR AND STRONG OFF THE DECK WARM AIR ADVECTION
PROCESSES SHOULD BRING A QUICK DEMISE TO ANY LINGER LAKE EFFECT
SNOW...ALTHOUGH SIMPLE INERTIA OF LAKE PROCESSES ARGUES FOR KEEPING
AT LEAST SOME MENTION OF SNOW SHOWERS EAST OF THE LAKES INTO THE
EVENING HOURS.

BREAK LOOKS TO BE A SHORT ONE AS THE NEXT WAVE DIGS INTO THE REGION
LATER THURSDAY AND THURSDAY NIGHT. CURRENT MODEL TRENDS DEFINITELY
HAVE BEEN STRONGER WITH THIS SYSTEM...ALTHOUGH AVAILABLE MOISTURE
HAS REMAINED STEAD-FAST AND RATHER LIMITED. THINK LEADING AREA OF
WARM AIR ADVECTION PROCESSES WILL BRING WIDESPREAD LIGHT SNOWS TO
THE AREA LATER IN THE DAY THURSDAY...BUT AMOUNTS SHOULD REMAIN UNDER
A HALF INCH. BETTER SNOWS LOOK TO ARRIVE THURSDAY NIGHT AS LAKE
PROCESSES RAMP UP AS COOLING ALOFT TAKES PLACE. NOT EXPECTING A
TREMENDOUS LAKE RESPONSE WITH 850 MB TEMPERATURES ONLY APPROACHING
-10C. OVERALL...LOOKS LIKE ANOTHER ONE TO PERHAPS TWO INCH TYPE OF
EVENT EAST AND SOUTHEAST OF THE LAKES. SNOW EXPECTED TO WIND DOWN
FRIDAY AND FRIDAY NIGHT AS MOISTURE DEPARTS AND HEIGHTS BEGIN TO
REBOUND.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
A WARM FRONT WILL LIFT NORTH ACROSS THE REGION SATURDAY AS A
SHORTWAVE RIDGE BUILDS OVER THE GREAT LAKES REGION. ONCE THE FRONT
PASSES TO THE NORTH...THERE IS VERY HIGH CONFIDENCE THAT
TEMPERATURES ACROSS OUR REGION WILL AVERAGE 10 TO 15 DEGREE F ABOVE
NORMAL DURING INTO AT LEAST EARLY NEXT WEEK. NEARLY ALL MEDIUM RANGE
GUIDANCE AND ENSEMBLES ARE IN AGREEMENT ON A DEEP PACIFIC FLOW
EVOLVING AS BROAD WESTERN CONUS TROUGHING DEVELOPS. THIS WILL LEAD
TO RIDGING DOWNSTREAM OVER THE EASTERN HALF OF THE COUNTRY WHERE 850
MB TEMPERATURES WILL AVERAGE SOME 1 TO 2 STANDARD DEVIATIONS ABOVE
NORMAL.

SATURDAY...SOME LIGHT MIXED PRECIPITATION WILL BE POSSIBLE OVER THE
REGION AS THE WARM FRONT PUSHES NORTH ACROSS THE AREA. IN THE WAKE
OF THE FRONT...MOST OF THE WESTERN COUNTIES SHOULD BE PRECIPITATION
FREE WITH EASTERN AREAS HOLDING ONTO PRECIPITATION CHANCES LONGER.
SPEED OF THE WARM FRONT IS STILL UNCERTAIN GIVING RISE TO A LOWER
CONFIDENCE FORECAST.

MODELS COMING INTO BETTER AGREEMENT SHOWING A LOW PRESSURE SYSTEM
TRACKING THROUGH THE UPPER GREAT LAKES SUNDAY. SOUTHERLY FLOW WILL
INCREASE AHEAD OF THIS SYSTEM WITH TEMPERATURES WARMING A FEW MORE
DEGREES DESPITE AMPLE CLOUD COVER. NOT CLEAR AT THIS POINT IF THE
ASSOCIATED WEAK COLD FRONT WILL PUSH INTO THE FORECAST AREA OR SLOW
AND WAIT FOR A MONDAY PASSAGE. THIS DOES SET THE STAGE FOR A WARM
AND MOIST PATTERN INTO THE EARLY PART OF NEXT WEEK AS THIS BOUNDARY
LINGERS NEAR THE FORECAST AREA WITH SOUTHWESTERLY FLOW PROVIDING A
GOOD SUPPLY OF MOISTURE.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
WIDESPREAD MVFR CIGS WILL CONTINUE TONIGHT THROUGH MUCH OF WEDNESDAY
AS AN EXTENSIVE STRATUS LAYER MOVES ACROSS THE GREAT LAKES WITH
ABUNDANT LOW LEVEL MOISTURE TRAPPED BENEATH AN INVERSION. OUTSIDE OF
LAKE EFFECT AREAS A FEW FLURRIES AND LIGHT SNOW SHOWERS WILL BE
FOUND TONIGHT AND WEDNESDAY MORNING...WITH SPOTTY LOW END VFR/MVFR
VSBY. SOME LIMITED LAKE EFFECT SNOW WILL DEVELOP EAST OF LAKE ERIE
LATER THIS EVENING JUST SOUTH OF KBUF...THEN DRIFT FARTHER SOUTH
INTO THE WESTERN SOUTHERN TIER NEAR KJHW LATER TONIGHT AND WEDNESDAY
MORNING. THIS BAND OF SNOW WILL PRODUCE LOCAL IFR VSBY BEFORE
WEAKENING IN PLACE ON WEDNESDAY WITH VSBY RETURNING TO MAINLY VFR
LATER IN THE DAY.

LAKE EFFECT SNOW WILL ALSO DEVELOP EAST OF LAKE ONTARIO LATER THIS
EVENING...WITH SOME OF THE SNOW POTENTIALLY CLIPPING KART BEFORE
MOVING FARTHER SOUTH ACROSS THE TUG HILL OVERNIGHT. THE SNOW WILL
MOVE FARTHER SOUTH ACROSS OSWEGO COUNTY WEDNESDAY MORNING BEFORE
BREAKING APART BY MIDDAY. THIS BAND OF SNOW WILL PRODUCE LOCAL IFR
VSBY LATER TONIGHT THROUGH WEDNESDAY MORNING BEFORE WEAKENING LATER
IN THE DAY.

OUTLOOK...
THURSDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY NIGHT AND FRIDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS...
EXCEPT MVFR/IFR IN AREAS OF LAKE EFFECT SNOW SOUTHEAST OF THE LAKES.
SATURDAY/SUNDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.

&&

.MARINE...
IN THE WAKE OF A STRONG COLD FRONT... A PERIOD OF GALE FORCE WINDS
WILL CONTINUE INTO THIS EVENING...BEFORE GRADUALLY DIMINISHING
THROUGH THE ADVISORY RANGE AND THEN TO BELOW ADVISORY LEVELS
OVERNIGHT AND WEDNESDAY.

LOOKING A BIT FURTHER OUT INTO THE WEEK...A CLIPPER SYSTEM WILL
CROSS THE REGION LATER ON IN THE WEEK AND BRING THE POTENTIAL
FOR ANOTHER ROUND OF ADVISORY-WORTHY WINDS AND WAVES THURSDAY
INTO FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WARNING UNTIL 1 AM EST WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR LEZ020.
         GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR LOZ043>045-
         063>065.
         GALE WARNING UNTIL 1 AM EST WEDNESDAY FOR LOZ042-062.

&&

SYNOPSIS...CHURCH
NEAR TERM...CHURCH/HITCHCOCK
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...HITCHCOCK
MARINE...CHURCH
Hazardous weather outlook, Jan 26, 6:02 PM EST, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
602 PM EST TUE JAN 26 2016

NYZ001>008-010>014-019>021-085-272315-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
602 PM EST TUE JAN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-272315-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
602 PM EST TUE JAN 26 2016

...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042-062-272315-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
602 PM EST TUE JAN 26 2016

...GALE WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-272315-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
602 PM EST TUE JAN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 5:56 AM ESTLake Effect Snow WarningBUFJefferson, Lewis4 hr

Nearby

Lake Effect Snow Advisories in New York, 2016Every lake effect snow advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.